MAUDE Adverse Event Report: BARD ACCESS SYSTEMS OTW, 14.5 FR, 19CM, ST,SPLIT TIP, STANDARD KIT; DIALYSIS CATHETER

BARD ACCESS SYSTEMS OTW, 14.5 FR, 19CM, ST,SPLIT TIP, STANDARD KIT; DIALYSIS CATHETER
Model Number 5903190
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical images have been made available to the manufacturer.Medical records were not provided or reviewed.As the lot number for the device was not provided, a review of the device history records could not be performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that a dialysis catheter was identified as allegedly widened and flattened near the hub with discoloration.It was further reported that the device was not functioning and was removed and a new catheter was inserted.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the dhr review is not available because the corporate lot number is unknown.Labeling review: a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, possible complications and contraindications showed that the product labeling is adequate.Investigation summary: two photos were evaluated and they are consistent with the evaluation.The discoloration noted on the catheter seems to be a byproduct of residue stains on the sample and the bending and flattening of the material.The sample returned for evaluation was one 14.5 fr 19 cm equistream catheter.Visual and functional evaluations were performed of the physical sample.Both lumens were patent to infusion and aspiration.A bulge and bend were noted along the catheter shaft, approximated 25mm distal to the bifurcation.Therefore, this investigation is confirmed for material deformation - catheter kink.The observed features of the catheter damage appear to be a result from kinking and over-pressurization of the device.However, which one led to the other could not be determined and therefore the definitive root cause could not be determined based upon available information.It is unknown if patient and/or procedural issues contributed to the reported event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the dhr review is not available because the corporate lot number is unknown.Investigation summary: the sample returned for evaluation was one 14.5 fr 19 cm catheter.Visual and functional evaluations were performed of the physical sample.Both lumens were patent to infusion and aspiration.A bulge and bend were noted along the catheter shaft, approximated 25mm distal to the bifurcation.Therefore, this investigation is confirmed.The observed features of the catheter damage appear to be a result from kinking and over-pressurization of the device.However, which one led to the other could not be determined and therefore the definitive root cause could not be determined based upon available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, possible complications and contraindications showed that the product labeling is adequate.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
OTW, 14.5 FR, 19CM, ST,SPLIT TIP, STANDARD KIT
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7842343
Report Number3006260740-2018-02341
Device Sequence Number1940645
Product Code MSD
UDI-Device Identifier00801741013690
UDI-Public(01)00801741013690
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5903190
Device Catalogue Number5903190
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer02/11/2019
05/10/2019
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date02/25/2019
05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1